Blow-up for parabolic equations and systems with nonnegative potential

Yung-Jen Lin, Masahiko Shimojo

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We study the blow-up behaviors of two parabolic problems on a bounded domain. One is the heat equation with nonlinear memory and the other is a parabolic system with power nonlinearity in which the coefficients of the reaction terms (potentials) are nonnegative and spatially inhomogeneous. Our aim is to show that any zero of the potential, where there is no reaction, is not a blow-up point, if the solution is monotone in time. We also give sufficient conditions for the time monotonicity of solutions.

Original languageEnglish
Pages (from-to)995-1005
Number of pages11
JournalTaiwanese Journal of Mathematics
Volume15
Issue number3
Publication statusPublished - 2011 Jun 1

Fingerprint

Parabolic Systems
Blow-up
Parabolic Equation
Non-negative
Parabolic Problems
Heat Equation
Monotonicity
Bounded Domain
Monotone
Nonlinearity
Sufficient Conditions
Zero
Coefficient
Term

Keywords

  • Blow-up
  • Parabolic equation
  • Parabolic system

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Blow-up for parabolic equations and systems with nonnegative potential. / Lin, Yung-Jen; Shimojo, Masahiko.

In: Taiwanese Journal of Mathematics, Vol. 15, No. 3, 01.06.2011, p. 995-1005.

Research output: Contribution to journalArticle

@article{bcbe40d4382647edb342fb5adc0ada8a,
title = "Blow-up for parabolic equations and systems with nonnegative potential",
abstract = "We study the blow-up behaviors of two parabolic problems on a bounded domain. One is the heat equation with nonlinear memory and the other is a parabolic system with power nonlinearity in which the coefficients of the reaction terms (potentials) are nonnegative and spatially inhomogeneous. Our aim is to show that any zero of the potential, where there is no reaction, is not a blow-up point, if the solution is monotone in time. We also give sufficient conditions for the time monotonicity of solutions.",
keywords = "Blow-up, Parabolic equation, Parabolic system",
author = "Yung-Jen Lin and Masahiko Shimojo",
year = "2011",
month = "6",
day = "1",
language = "English",
volume = "15",
pages = "995--1005",
journal = "Taiwanese Journal of Mathematics",
issn = "1027-5487",
publisher = "Mathematical Society of the Rep. of China",
number = "3",

}

TY - JOUR

T1 - Blow-up for parabolic equations and systems with nonnegative potential

AU - Lin, Yung-Jen

AU - Shimojo, Masahiko

PY - 2011/6/1

Y1 - 2011/6/1

N2 - We study the blow-up behaviors of two parabolic problems on a bounded domain. One is the heat equation with nonlinear memory and the other is a parabolic system with power nonlinearity in which the coefficients of the reaction terms (potentials) are nonnegative and spatially inhomogeneous. Our aim is to show that any zero of the potential, where there is no reaction, is not a blow-up point, if the solution is monotone in time. We also give sufficient conditions for the time monotonicity of solutions.

AB - We study the blow-up behaviors of two parabolic problems on a bounded domain. One is the heat equation with nonlinear memory and the other is a parabolic system with power nonlinearity in which the coefficients of the reaction terms (potentials) are nonnegative and spatially inhomogeneous. Our aim is to show that any zero of the potential, where there is no reaction, is not a blow-up point, if the solution is monotone in time. We also give sufficient conditions for the time monotonicity of solutions.

KW - Blow-up

KW - Parabolic equation

KW - Parabolic system

UR - http://www.scopus.com/inward/record.url?scp=79958138907&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79958138907&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:79958138907

VL - 15

SP - 995

EP - 1005

JO - Taiwanese Journal of Mathematics

JF - Taiwanese Journal of Mathematics

SN - 1027-5487

IS - 3

ER -